Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 69, NWS Houston/Galveston, TX

August 21, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Aug 21, 2021, 8:58 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2021, 8:58 PM CDT (01:58 UTC)
Expired
Aug 22, 2021, 3:19 AM CDT
In force
6 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

408 
WHUS74 KHGX 220158
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
858 PM CDT Sat Aug 21 2021

GMZ370-375-220600-
/O.NEW.KHGX.SC.Y.0069.210822T0158Z-210822T0600Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
858 PM CDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...Seas 5 to 7 ft.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
123 
WHUS74 KHGX 220433
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1133 PM CDT Sat Aug 21 2021

GMZ370-375-220900-
/O.EXT.KHGX.SC.Y.0069.000000T0000Z-210822T0900Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1133 PM CDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WHAT...Seas 5 to 7 ft.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM.

* WHEN...Until 4 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
354 
WHUS74 KHGX 220819
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
319 AM CDT Sun Aug 22 2021

GMZ370-375-220930-
/O.CAN.KHGX.SC.Y.0069.000000T0000Z-210822T0900Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
319 AM CDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas are down to 6 feet and will fall to around 4 feet by early
afternoon. The Small Craft Advisory previously in effect has been
canceled. Mariners, especially those in small craft, are urged to
use caution. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 6:32 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 21, 6:32 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
632 PM CDT Sat Aug 21 2021

.AVIATION [00Z TAF Issuance]...

VFR conditions are expected through the period with light to
moderate south to southeast winds. A brief window of FEW to SCT
MVFR ceilings look possible around KCLL early Sunday but impacts
should be minimal. FEW to SCT Cu fields between 3-5 kft expected
after midday. 05

&&

.PREV DISCUSSION /Issued 312 PM CDT Sat Aug 21 2021/...

.DISCUSSION...

.SHORT TERM [Tonight Through Sunday Night]...

Continued hot and dry weather is expected through the remainder
of the weekend with a strong ridge of mid/upper level high
pressure the dominate feature. The ridge is centered just north of
SE Texas and is resulting in upper level subsidence over the region.
Fortunately, mixing is producing aft dew pts generally in the upper 60s to
lower 70s, so the heat index is currently ranging from 100 to 105.
We are continuing to monitor the area for a heat advisory, which may be
needed early next week as temperatures creep up a little more.

Wood

.LONG TERM [Monday Through Saturday]...

Main story for the first half of the upcoming week will likely be the
heat, but some lucky spots will eventually have a chance for some relief
with possible showers and thunderstorms. To start the week on Monday,
ridging aloft looks to remain strong enough to keep Southeast Texas dry.
It will be on the very warm side (lower 90s at the coast to upper 90s
inland for highs), but even warmer temperatures will be coming on Tuesday
and Wednesday as we have highs warming up a degree or two (low to mid 90s
at the coast to the upper 90s to 100 inland. Very isolated showers and
thunderstorms will be possible Tuesday, but better chances will be coming
on Wednesday as moisture levels and associated precipitable water values
rise while weak disturbances along the southern fringes of the ridge aloft
move east to west across the area. There might be enough rain development
to help keep heat index values below Heat Advisory levels. However, if
the storms do not form (or not enough of them form to bring us more clouds),
heat index values could reach advisory levels for both Tuesday and Wednesday.
As it seems like we have been saying all summer long, always exercise summer
heat safety even if a Heat Advisory is not in effect.

For the rest of the week and on into Saturday, precipitable waters will remain
elevated likely getting us back into a pattern of possible showers and
thunderstorms near the coast in the late night through morning hours and then
moving inland as the day progresses. By the end of the week and on into the
weekend, we will also be watching the northwest Caribbean-southern Gulf of
Mexico area for possible tropical development.  42

.MARINE...

Will maintain caution flags in the nearshore waters and advisory flags
for the offshore waters for the rest of the afternoon as long period
swells from Grace continue to come down. Once the waves do come back
down, the lower seas along with light to moderate winds (mainly
southeast to east) can be expected for much of the upcoming week as
high pressure resides over the eastern Gulf and lower pressures
persist in the west Texas area.  42

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  75  98  74  99  76 /   0   0   0   0   0
Houston (IAH)          76  98  76  99  78 /   0   0   0  10   0
Galveston (GLS)        84  94  84  93  83 /   0   0   0  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 7 PM CDT this evening
     for the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM.

     Small Craft Advisory until 7 PM CDT this evening for the
     following zones: Waters from Freeport to Matagorda Ship
     Channel TX from 20 to 60 NM...Waters from High Island to
     Freeport TX from 20 to 60 NM.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:21 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda17 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.